Are my skin problems because of HIV?

Are problems with the skin like spots/warts/rashes common in people with HIV?

I was diagnosed 6 years ago and I keep having outbreaks of spots, and patches of dry skin. This is really getting me down!
Skin problems used to be a common symptom in HIV positive people before there was effective HIV treatment (ART). This is because skin problems were one of the first symptoms as HIV damages the immune system.
With ART, most people get a good CD4 response that means that skin problems related to are now less common. Problems that developed before starting ART often resolve as your CD4 count gets stronger.
But HIV isn’t the whole explanation because HIV negative people also commonly have skin problems, including rashes, warts and spots.
If your HIV doctor can’t resolve these problems then ask to be referred to a skin specialist, The specialist will look at your skin problems and test for other causes that may have nothing to do with HIV.
If the specialist doctor cannot explain the cause (no changes in diet, washing powder, allergies etc), then you could consider switching HIV treatment to see if it makes a difference.
Several HIV drugs can cause rash as a side effect and sometimes this can be serious.